See Alike in...

Alike App

Browser

Futuremuffin

547d

Has anyone here been on antidepressants and went off them? I was on sertraline and ever since I’ve gone off my anxiety has increased loads and I never used to struggle with it that much, not before or on them. I have been experiencing panic attacks more frequently and I almost always seem to have an anxiety stomach ache. I dunno if this is normal or not 🤔

Top reply
    • bubs34

      535d

      @Futuremuffin ofc! 😊

    • loki_turtle

      536d

      yeah, that's unfortunately normal. quiting a medication like that cold turkey causes really bad symptoms, like the ones you stated. i went through that when i couldn't access my medication for a certain period of time. hopefully it's okay for me to say this but i suggest you wean off it instead of all together quiting, if you have the privilege to do so. if not, look up some coping skills and really hone into those.

      • Futuremuffin

        535d

        @loki_turtle don’t worry I did wean off! Sorry I didn’t word the post very clear but yh I did that’s why I have been so confused Bcs online there’s only these symptoms for people who went cold turkey not people who weaned off them which is why I was confused why I was feeling this way.

    • Kayleigh.05

      536d

      I’ve never been off of my medication, I’ve been told to not stop unless told to. I could assume that’s because it’s put me at risk

      • Futuremuffin

        535d

        @Kayleigh.05 yeah it def will! I went off them under permission from my doctor very gradually. Idk what medication ur on but a sudden stop in something that your body is used to is p much always gna b bad especially medication wise. Def don’t recommend 😥 💕

    • bubs34

      536d

      Yeah thats happens to me when I decrease or go cold turkey. I suggest propranolol because it's a medication that u take whenever u feel anxious. Eventually you won't need it anymore. Hope this helps <3

      • Futuremuffin

        535d

        @bubs34 thank you! 💕

        • bubs34

          535d

          @Futuremuffin ofc! 😊

    • sandboxjoints

      536d

      i'd consider other medications or low dose medication. sertraline may be the first line of treatment, but it really doesn't work for everyone. i recommend that you speak to your doctor about why it is you don't want to take them and what can be done instead for the symptoms that led you to medication in the first place. doctors prescribe medication when they believe the benefits outweigh the drawbacks, but there are other options with or without medication if you found the drawbacks of that particular option to be not worth the benefit. :)

      • Futuremuffin

        535d

        @sandboxjoints I know it just means that I have to tell my mum and she was so happy when I came off the medication. I think in her mind it meant that I wouldn’t have any problems anymore and I don’t wanna take that relief away from her. Do you happen to know any other medications that I could perhaps try which are over the counter?

    • Josephine2356

      544d

      Why did you get off them? Did you discuss it with your psychiatrist?

      • Futuremuffin

        537d

        @Josephine2356 Yh I did. I went off them very slowly u decrease ur dosage by like 25mg every couple of weeks. I went off them cos they made me feel numb

        • Josephine2356

          536d

          @Futuremuffin gotcha. I'm sorry to hear that. I also had a "zombie" affect with Effexor

    • JingleP

      544d

      I recently went off mine and very fortunately it went pretty smooth. But I do feel anxiety is increased because the Sertraline helped with that. My anxiety is pretty mild so I feel like therapy is enough. I hope you can find some other solutions to help manage your anxiety. If therapy, meditation etc are not enough, you may find another med that has tolerable side effects. Feeling anxious is a part of our lives but we don’t want it to limit our lives too much or cause too many health problems. 💕

      • Futuremuffin

        537d

        @JingleP true I have had 2 therapists b4 I got diagnosed but they didn’t rly work for me but I think I might try again. 🙏

    • Motley

      546d

      Yes I've been on and off them many times. It feels bad coming off but usually I get back to my normal level of badness within a few months. I'm actually just getting over my last prescription of them now and it's a big relief.

      • Futuremuffin

        546d

        @Motley I got off them in September and I thought the anxiousness wld have gone away by now, did it pass around this time for u?

        • Motley

          543d

          @Futuremuffin I think with mine this time it took about 3 months

    • tiramisu

      546d

      I'm on anti depressants, if I were to stop taking them I would most certainly unalive myself from the side effects of coming off it. What you're experiencing is normal, however, please get back on your anti depressants. I hope you feel better

      • Futuremuffin

        546d

        @tiramisu I know that the side effects r normal when u go off them cold turkey but I followed what my doctor said and slowly weaned off them! I’m glad they work for u and they did for me too for a bit but I just can’t go back on them they made me so numb in the end I didn’t like it. But I’m also conflicted abt the anxiousness thing I don’t have anyone to talk about it to and I also don’t know if it’s just a phase?? Or even what I’d say if I did have someone. Idk man also sorry ik I’m rambling I’m tired 😭

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion